Alert archive / Kansas / Wind Advisories in 2013
Wind Advisory 18, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Oct 8, 2013, 11:27 AM CDT for 5 counties in Kansas. It took effect at Oct 8, 2013, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2013, 11:27 AM CDT (16:27 UTC)
- In effect from
- Oct 8, 2013, 12:00 PM CDT
- Expired
- Oct 8, 2013, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 144 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 4.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2681 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS73 KICT 081627 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1127 AM CDT TUE OCT 8 2013 KSZ032-033-047-048-050-090100- /O.NEW.KICT.WI.Y.0018.131008T1700Z-131009T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 1127 AM CDT TUE OCT 8 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING...STRONG SOUTHERLY WINDS WILL AFFECT PORTIONS OF CENTRAL KANSAS THIS AFTERNOON AND EVENING. * WINDS...OF 30 TO 40 MPH WITH GUSTS TO AROUND 45 MPH CAN BE EXPECTED THIS AFTERNOON AND EARLY EVENING. * IMPACTS...HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION ALONG EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Oct 8, 6:52 AM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Oct 8, 6:52 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 652 AM CDT TUE OCT 8 2013 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 305 AM CDT TUE OCT 8 2013 MAIN CHALLENGE TODAY IS POTENTIAL FOR WIND ADVISORY CRITERIA ACROSS THE HIGHER TERRAIN OF CENTRAL KANSAS. LOCAL WIND PROCEDURE AND MOS GUIDANCE WOULD SUPPORT THIS FOR A FEW HOURS DURING THE AFTERNOON ALONG/WEST OF A LINCOLN TO ELLSWORTH TO GREAT BEND LINE. HOWEVER FORECAST COLLABORATION DID NOT GARNER ENOUGH SUPPORT...SO WILL HOLD OFF ON HEADLINE FOR NOW AND LET DAY SHIFT ASSESS SHORT TERM TRENDS FOR THIS POTENTIAL. OTHERWISE LITTLE CHANGE TO THE GOING FORECAST NEEDED THROUGH THURSDAY. THE DIURNALLY STOUT SOUTH WINDS WILL SEND TEMPERATURES A BIT ABOVE SEASONAL CLIMO WITH A GRADUAL INCREASE IN NEAR SURFACE MOISTURE. SOME INCREASE IN CIRRIFORM CLOUDS...THOUGH GENERALLY THIN...CAN BE EXPECTED AHEAD OF THE DEVELOPING/DEEPENING UPPER TROF ACROSS THE WESTERN CONUS. THIS TROF WILL LIFT NORTHEAST ACROSS THE CENTRAL ROCKIES DURING THURSDAY. CONVECTIVE CHANCES LOOK TO RESIDE ACROSS WESTERN KANSAS DURING THE AFTERNOON AND WEST OF THE FORECAST AREA UNTIL JUST AFTER DARK. DARMOFAL .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 305 AM CDT TUE OCT 8 2013 THE AFOREMENTIONED UPPER TROF WILL BECOME NEGATIVELY TILTED AS IT CONTINUES TO LIFT NORTHEAST ACROSS THE NORTHERN PLAINS ON THURSDAY NIGHT AND FRIDAY WITH A SURFACE TROF/PSEUDO DRY-LINE MOVING ACROSS CENTRAL KANSAS TO PERHAPS THE TURNPIKE CORRIDOR BY FRIDAY EVENING. THIS WILL PROVIDE FOCUS FOR MODEST CHANCES FOR CONVECTION PER THE GOING FORECAST. A WEAK COLD FRONT WILL FOLLOW AND SAG SOUTH INTO CENTRAL KANSAS FRIDAY EVENING. TRAILING SHORTWAVE ENERGY WITHIN THE LARGER SCALE UPPER TROF ACROSS THE WEST WILL AFFECT THE PLAINS ON SATURDAY...PROVIDING ADDITIONAL CONVECTIVE CHANCES ALONG THE SURFACE FRONT WHICH WILL BECOME QUASI-STATIONARY OVER SOUTHERN AND EASTERN KANSAS. CONFIDENCE IN THE SYNOPTIC FEATURES IS SOMEWHAT LOWER BY SUNDAY AND MONDAY THOUGH WILL MAINTAIN SLIGHT TO MODEST POPS FOR CONTINUITY AND LET DAY SHIFT ASSESS ANOTHER MODEL RUN BEFORE MAKING ANY ADJUSTMENTS. DARMOFAL && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 652 AM CDT TUE OCT 8 2013 VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS...HOWEVER SOUTHERLY WINDS WILL BE QUITE STRONG. EXPECTING SOUTHERY WINDS BETWEEN 18-00Z TO BE BETWEEN 20-26KTS WITH GUSTS TO NEAR 35KTS. THIS WILL IMPACT ALL TERMINALS...BUT MORESO THOSE SITES IN THE WEST. BILLINGS WRIGHT && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 78 52 79 56 / 0 0 0 0 HUTCHINSON 79 52 80 56 / 0 0 0 0 NEWTON 77 51 78 55 / 0 0 0 0 ELDORADO 77 51 79 55 / 0 0 0 0 WINFIELD-KWLD 77 50 79 55 / 0 0 0 0 RUSSELL 82 53 81 57 / 0 0 0 0 GREAT BEND 82 52 81 57 / 0 0 0 0 SALINA 81 54 81 57 / 0 0 0 0 MCPHERSON 80 52 80 56 / 0 0 0 0 COFFEYVILLE 78 49 79 54 / 0 0 0 0 CHANUTE 77 47 78 52 / 0 0 0 0 IOLA 76 48 78 53 / 0 0 0 0 PARSONS-KPPF 77 48 78 53 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 8, 4:37 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 437 AM CDT TUE OCT 8 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090945- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 437 AM CDT TUE OCT 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT STRONG SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH ARE EXPECTED THIS AFTERNOON ACROSS A SMALL PART OF CENTRAL KANSAS... MAINLY BARTON AND RUSSELL COUNTIES. IF WINDS GET A LITTLE BIT STRONGER...A WIND ADVISORY MAY BE ISSUED LATER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG SOUTHERLY WINDS WILL CONTINUE ON WEDNESDAY AND THURSDAY AFTERNOONS...ESPECIALLY ALONG AND WEST OF THE KANSAS TURNPIKE. PERIODIC CHANCES FOR THUNDERSTORMS WILL RETURN TO MUCH OF THE AREA FROM THURSDAY NIGHT THROUGH NEXT MONDAY. A FEW STRONG STORMS WILL BE POSSIBLE THURSDAY NIGHT ACROSS CENTRAL KANSAS. STRONG STORMS WILL ALSO BE POSSIBLE ON FRIDAY AND SATURDAY...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.